Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 215, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2016, 6:31 PM EDT for Wilkes County, Yadkin County, North Carolina. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 6:31 PM EDT (22:31 UTC)
- Expired
- Jul 27, 2016, 7:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:45 PM EDT | TSTM WND DMG | 6 Sw Ronda, NC | TREE DOWN ON ANTIOCH CHURCH ROAD |
| Jul 27, 6:50 PM EDT | TSTM WND DMG | 4 Wsw Ronda, NC | TREE DOWN ON ROARING RIVER ROAD |
| Jul 27, 6:50 PM EDT | TSTM WND DMG | 4 Wsw Ronda, NC | THUNDERSTORM WINDS BROUGHT DOWN ONE TREE ALONG ABTCO ROAD NEAR ROARING RIVER, NC. REPORT RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1613 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
320
WUUS51 KRNK 272231
SVRRNK
NCC193-197-272330-
/O.NEW.KRNK.SV.W.0215.160727T2231Z-160727T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA...
EASTERN WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 631 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROARING
RIVER...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
JONESVILLE...
BOONVILLE...
RONDA...
AND ROARING RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3621 8115 3639 8095 3637 8093 3636 8091
3634 8090 3633 8087 3624 8087 3625 8081
3625 8080 3626 8078 3627 8078 3626 8075
3628 8074 3627 8073 3627 8069 3623 8065
3607 8101
TIME...MOT...LOC 2231Z 228DEG 4KT 3619 8102
HAIL...1.25IN
WIND...60MPH
$$
JJM4 follow-up statements
630
WWUS51 KRNK 272259
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT WED JUL 27 2016
NCC193-197-272330-
/O.CON.KRNK.SV.W.0215.000000T0000Z-160727T2330Z/
YADKIN NC-WILKES NC-
659 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
NORTHWESTERN YADKIN AND EASTERN WILKES COUNTIES...
AT 659 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROARING
RIVER...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
JONESVILLE...
BOONVILLE...
RONDA...
AND ROARING RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3619 8113 3624 8111 3639 8095 3637 8093
3636 8091 3634 8090 3633 8087 3624 8087
3625 8081 3625 8080 3626 8078 3627 8078
3626 8075 3628 8074 3627 8073 3627 8069
3623 8065 3607 8101
TIME...MOT...LOC 2259Z 228DEG 4KT 3621 8099
HAIL...1.25IN
WIND...60MPH
$$
JJM290
WWUS51 KRNK 272309
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
709 PM EDT WED JUL 27 2016
NCC193-197-272330-
/O.CON.KRNK.SV.W.0215.000000T0000Z-160727T2330Z/
YADKIN NC-WILKES NC-
709 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
NORTHWESTERN YADKIN AND EASTERN WILKES COUNTIES...
AT 709 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROARING
RIVER...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JONESVILLE...
BOONVILLE...
RONDA...
BENHAM...
AND ROARING RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3616 8104 3623 8110 3639 8095 3637 8093
3636 8091 3634 8090 3633 8087 3624 8087
3625 8081 3625 8080 3626 8078 3627 8078
3626 8075 3628 8074 3627 8073 3627 8069
3623 8065 3607 8101
TIME...MOT...LOC 2309Z 228DEG 4KT 3622 8098
HAIL...1.25IN
WIND...60MPH
$$
JJM197
WWUS51 KRNK 272320
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT WED JUL 27 2016
NCC193-197-272330-
/O.CON.KRNK.SV.W.0215.000000T0000Z-160727T2330Z/
YADKIN NC-WILKES NC-
720 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
WEST CENTRAL YADKIN AND SOUTHEASTERN WILKES COUNTIES...
AT 719 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RONDA...AND IS
NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JONESVILLE...
RONDA...
BENHAM...
ROARING RIVER...
AND PLEASANT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3621 8107 3636 8091 3634 8090 3633 8087
3624 8087 3617 8078 3607 8101 3616 8104
3618 8106
TIME...MOT...LOC 2319Z 228DEG 4KT 3623 8097
HAIL...0.75IN
WIND...60MPH
$$
JJM396
WWUS51 KRNK 272329
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT WED JUL 27 2016
NCC193-197-272339-
/O.EXP.KRNK.SV.W.0215.000000T0000Z-160727T2330Z/
YADKIN NC-WILKES NC-
729 PM EDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR
WEST CENTRAL YADKIN AND SOUTHEASTERN WILKES COUNTIES WILL EXPIRE AT
730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3621 8107 3636 8091 3634 8090 3633 8087
3624 8087 3617 8078 3607 8101 3616 8104
3618 8106
TIME...MOT...LOC 2329Z 228DEG 4KT 3624 8096
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:54 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 27, 3:54 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 354 PM EDT Wed Jul 27 2016 .SYNOPSIS... A wavy front will be nearly stationary from the Mid Atlantic region to the mid Mississippi Valley through the end of the week. Weak impulses tracking along the front will combine with deep moisture to produce periodic rounds of showers and thunderstorms. && .NEAR TERM /THROUGH THURSDAY/... As of 220 PM EDT Wednesday... Expect convection that is developing from the Shenandoah Valley southwest to the mountains of Southwest Virginia into NW NC to continue through this evening generally moving in an east or southeast direction at 15 to 20 mph. Still a marginal risk for damaging winds as high pwats will lead to water loading. MLCAPEs running 2000-3000 J/KG though effective shear is a little lower than yesterday across the northern county warning area, mainly 25 kts. Plenty of lightning and heavy rain as well, so will have to watch for localized flooding if backbuilding or training cells occurs. As we head through overnight the models show weakening convection as weak upper support moves east. As we head to Thursday, models continue to advertise decent shortwave moving from the TN Valley into the eastern Ohio Valley. Better upper support with backing winds suggests that higher threat of showers and storms occurs over the mountains, though further east is limited some. Any cloud cover tonight into Thursday from blow off of upstream convection may inhibit stronger storms in the west, but should be more sunshine in the east. The Storm Prediction Center Day 2 has a slight risk of severe storms in our piedmont counties Thursday and marginal elsewhere. Looking for highs to ranging from the lower to mid 80s west to lower to mid 90s east. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 330 PM EDT Wednesday... Overall synoptic pattern shows upper ridge across the western states with broad trough developing across the MS/OH valley as fairly strong short-wave helps to amplify the trough. This will spin up a weak surface low...currently forecast by the consensus of models to pass just to our northwest Thursday night and Friday with an axis of very high PWATS and the potential for significant rainfall mainly to our north and west. QPF ranges from less than 0.25 inches far southeast CWA up to possibly 1.50 inches far northwest. Recently issued WPC Day 2 (12z Thu-12z Fri) Excessive Rainfall outlook show an area of slight chance for excessive rainfall mainly north and west as well. Cannot rule out some hydro issues in our northern counties with this much rainfall but better likelihood north of the CWA where some Flood Watches have been or are likely to be issued. At this point no Flood Watches for our area but will have to monitor closely for any southward shifts in the expected area of heaviest rainfall. Partial clearing Friday into the weekend with little significant change in the overall pattern. Maintaining diurnal thunderstorm chances in the still moist and unstable air mass. Temperatures near to slightly above seasonal normals. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 330 PM EDT Wednesday... The generalized pattern over the CONUS will be slow to change in the extended period as upper ridge builds over the western states an broad troughing takes hold across the eastern U.S. Expect several shortwaves will crest the western ridge and help to amplify the eastern trough early in the period. Meanwhile a surface frontal boundary will persist in the vicinity of the mid-Atlantic through the period oscillating somewhat north and south in response to short- wave activity and modified by rounds of mainly afternoon/evening convection. The air mass will remain warm and humid through the period with daily highs near to slightly above normal and lows above normal due to the high humidity and considerable cloudiness at times. By Wednesday indications are that H5 heights will begin to rise again with somewhat drier and hotter conditions for mid-week period. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 120 PM EDT Wednesday... Convection will again be problematic as we head through the afternoon. Radar at issuance time shows a cluster of storms heading toward BLF therefore put a tempo group for moderate thunder here from 18-19z. Otherwise will keep VCTS in for the afternoon and amend as necessary when storms near terminals. Storms will end/weaken this evening with fog developing overnight. Similar to this morning, fog will be dense at LWB and possibly BCB/BLF, with MVFR possible at the other sites. Another cluster of storms should form in the mountains around or after 18z Thursday so nothing added to the terminals before 18z. Extended aviation discussion... The upper ridge will remain just south of the area and a residual front nearby through Monday. This should allow for periodic daily convective coverage. Appears more widespread sub-VFR possible with thunderstorms later Thursday with a stronger wave along the front with perhaps some decrease in coverage by the weekend as this feature passes. At least diurnal MVFR/IFR possible each afternoon/evening through Monday for now. Late night and early morning fog will likely occur at the usual valley locations, and those chances increase across the entire region if any rain occurs during the afternoon or evening at any site. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS/WP SHORT TERM...PC LONG TERM...PC AVIATION...WP
Hazardous weather outlook, Jul 27, 9:53 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 953 AM EDT WED JUL 27 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-281400- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 953 AM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THURSDAY AFTERNOON INTO FRIDAY. EXCESSIVE RAINFALL IS ALSO POSSIBLE AND MAY BRING A THREAT FOR FLOODING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOWER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 5:54 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT WED JUL 27 2016
VAZ035-045>047-272245-
BUCKINGHAM-APPOMATTOX-AMHERST-CAMPBELL-
554 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT
APPOMATTOX...SOUTHEASTERN AMHERST...SOUTHWESTERN BUCKINGHAM AND
NORTHEASTERN CAMPBELL COUNTIES...
AT 554 PM EDT...A STRONG THUNDERSTORM WAS OVER CLIFFORD...MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...
APPOMATTOX...
CLIFFORD...
CONCORD...
AND BENT CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3733 7849 3736 7858 3740 7859 3734 7860
3727 7868 3725 7869 3723 7878 3718 7887
3765 7920 3771 7903 3770 7899 3754 7890
3754 7882 3757 7881 3759 7883 3760 7881
3763 7882 3764 7880 3740 7842
TIME...MOT...LOC 2154Z 313DEG 25KT 3763 7908
PCSpecial weather statement, Jul 27, 6:03 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
603 PM EDT WED JUL 27 2016
VAZ043-272230-
HENRY-
603 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN HENRY AND THE CITY OF MARTINSVILLE...
AT 602 PM EDT...A STRONG THUNDERSTORM WAS OVER VILLA HEIGHTS...MOVING
EAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
SPENCER...
LEATHERWOOD...
AND VILLA HEIGHTS.
THIS INCLUDES THE FOLLOWING LOCATIONS THE MARTINSVILLE SPEEDWAY AND
MARTINSVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3658 7999 3662 8001 3678 7990 3674 7967
3660 7970 3654 7974 3654 7990
TIME...MOT...LOC 2202Z 286DEG 20KT 3669 7989
JJMLocal storm report, Jul 27, 6:10 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 NE REIDSVILLE 36.36N 79.66W
07/27/2016 ROCKINGHAM NC TRAINED SPOTTER
TWO TREES DOWN.
&&
SKSpecial weather statement, Jul 27, 6:24 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EDT WED JUL 27 2016
NCZ004-005-272330-
ROCKINGHAM-STOKES-
624 PM EDT WED JUL 27 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES...
AT 624 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER ELLISBORO...
MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
MAYODAN...
MADISON...
WALNUT COVE...
AND DANBURY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3626 8037 3645 8035 3644 7977 3633 7980
3625 7967
TIME...MOT...LOC 2224Z 248DEG 10KT 3633 7998
JJMSpecial weather statement, Jul 27, 6:26 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT WED JUL 27 2016
NCZ019-272330-
WILKES-
626 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT
EAST CENTRAL WILKES COUNTY...
AT 625 PM EDT...A STRONG THUNDERSTORM WAS OVER ROARING RIVER. THE
STORM WAS NEARLY STATIONARY.
WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RONDA...
CLINGMAN...
ROARING RIVER...
AND WINDY GAP.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3619 8110 3622 8109 3633 8099 3621 8087
3619 8087 3618 8088 3610 8102
TIME...MOT...LOC 2225Z 228DEG 4KT 3619 8102
JJMLocal storm report, Jul 27, 6:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG HORSE PASTURE 36.63N 79.95W
07/27/2016 HENRY VA 911 CALL CENTER
THUNDERSTORM WINDS DOWNED NUMEROUS TREES WITHIN THE
COMMUNITY OF HORSE PASTURE CLOSING SEVERAL ROADWAYS.
0530 PM TSTM WND DMG MARTINSVILLE CITY 36.68N 79.87W
07/27/2016 CITY OF MARTINSVIL VA 911 CALL CENTER
THUNDERSTORM WINDS RESULTED IN NUMEROUS TREES DOWN ACROSS
THE CITY OF MARTINSVILLE CLOSING ROADS AND DAMAGING AT
LEAST ONE CAR. A SMALL SHEDS ROOF WAS ALSO BLOWN WITHIN
THE CITY.
0540 PM TSTM WND DMG CHATMOSS 36.68N 79.81W
07/27/2016 HENRY VA 911 CALL CENTER
THUNDERSTORM WINDS DOWNED SEVERAL TREES WITHIN THE
COMMUNITY OF CHATMOSS CLOSING ROADWAYS
0555 PM TSTM WND DMG AXTON 36.67N 79.72W
07/27/2016 HENRY VA 911 CALL CENTER
THUNDERSTORM WINDS BROUGHT DOWN AT LEAST TWO TREES WITHIN
THE COMMUNITY OF AXTON.
&&
JMORROWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:02 PM EDT | Special Weather Statement | RNK | Ashe | 58 min |
| Jul 27, 12:16 AM EDT | Special Weather Statement | RNK | Caswell, Rockingham | 14 min |
| Jul 27, 12:30 AM EDT | Special Weather Statement | RNK | Caswell | 60 min |
| Jul 27, 1:05 PM EDT | Special Weather Statement | RNK | Wilkes | 40 min |
| Jul 27, 1:46 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Jul 27, 2:01 PM EDT | Special Weather Statement | RNK | Rockingham | 29 min |
| Jul 27, 2:28 PM EDT | Special Weather Statement | RNK | Wilkes | 47 min |
| Jul 27, 3:36 PM EDT | Special Weather Statement | RNK | Alleghany | 39 min |
| Jul 27, 4:26 PM EDT | Special Weather Statement | RNK | Watauga | 64 min |
| Jul 27, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 59 min |
| Jul 27, 5:25 PM EDT | Areal Flood Advisory | RNK | Watauga | 3 hr |
| Jul 27, 5:33 PM EDT | Special Weather Statement | RNK | Caswell | 27 min |
| Jul 27, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 68 min |
| Jul 27, 5:46 PM EDT | Special Weather Statement | RNK | Stokes | 44 min |
| Jul 27, 6:01 PM EDT | Flash Flood Warning | RNK | Watauga | 6 hr |
| Jul 27, 6:24 PM EDT | Special Weather Statement | RNK | Stokes | 66 min |
| Jul 27, 6:26 PM EDT | Special Weather Statement | RNK | Wilkes | 64 min |
| Jul 27, 6:33 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 45 min |
| Jul 27, 7:31 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.